Exponential band tails

C. M. Soukoulis, M. H. Cohen

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

We present a simple derivation of the exponential band tails universally observed in three dimensional disordered systems. By combining the Halperin-Lax type theories with the scaling theory of localization we find that the logarithm of the density of states behaves as |E|y where y = 2 - d/2 for d < 2 in agreement with previous theories and y=1 for d > 2. d is the space dimensionality.

Original languageEnglish (US)
Pages (from-to)279-283
Number of pages5
JournalJournal of Non-Crystalline Solids
Volume66
Issue number1-2
DOIs
StatePublished - Jul 1984
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Electronic, Optical and Magnetic Materials
  • Ceramics and Composites
  • Condensed Matter Physics
  • Materials Chemistry

Fingerprint Dive into the research topics of 'Exponential band tails'. Together they form a unique fingerprint.

  • Cite this